Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 19, 2013, 8:12 AM CDT for 5 counties in Alabama. It took effect at May 19, 2013, 8:37 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 8:12 AM CDT (13:12 UTC)
- In effect from
- May 19, 2013, 8:37 AM CDT
- Expired
- May 20, 2013, 5:25 AM CDT
- In force
- 21 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Childersburg (CHLA1). The gauge peaked at 19.93 ft at May 19, 2013, 4:00 PM CDT.
- Action stage
- 402 ft
- Minor stage
- 402 ft
- Moderate stage
- 407 ft
- Major stage
- 410 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02407000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
764 WGUS44 KBMX 191312 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 812 AM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... COOSA RIVER AT CHILDERSBURG AFFECTING CHILTON...COOSA...ELMORE... SHELBY AND TALLADEGA COUNTIES. .HEAVY RAINFALL THAT FELL ON FRIDAY AND SATURDAY OVER THE COOSA RIVER DRAINAGE BASIN AS LED TO RISES ALONG THE COOSA RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE COOSA RIVER AT CHILDERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC021-037-051-117-121-200112- /O.NEW.KBMX.FL.W.0035.130519T1337Z-130521T0300Z/ /CHLA1.1.ER.130519T1337Z.130520T0600Z.130520T1500Z.NO/ 812 AM CDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER AT CHILDERSBURG. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 402 FEET. * FLOOD STAGE IS 402 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 402 FEET...FLOODING OF LOW LYING AREAS BEGINS. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED. $$
3 follow-up statements
769 WGUS84 KBMX 191321 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG... .HEAVY RAINFALL HAS OCCURRED SINCE FRIDAY OVER THE COOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC021-037-051-117-121-200121- /O.CON.KBMX.FL.W.0035.130519T1337Z-130521T0300Z/ /CHLA1.1.ER.130519T1337Z.130520T0600Z.130520T1500Z.NO/ 821 AM CDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 402 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 402 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 402.3 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING . * IMPACT...AT 402 FEET...FLOODING OF LOW LYING AREAS BEGINS. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED. $$
873 WGUS84 KBMX 200204 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 904 PM CDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG... .HEAVY RAINFALL HAS OCCURRED SINCE FRIDAY OVER THE COOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC021-037-051-117-121-201404- /O.EXT.KBMX.FL.W.0035.000000T0000Z-130520T2100Z/ /CHLA1.1.ER.130519T1300Z.130519T2130Z.130520T0900Z.NO/ 904 PM CDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT CHILDERSBURG. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM SUNDAY THE STAGE WAS 402.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 402.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW . * IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED. $$ GRANTHAM
156 WGUS84 KBMX 201025 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CDT MON MAY 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT CHILDERSBURG... .THE COOSA RIVER AT CHILDERSBURG HAS FALLEN BELOW FLOOD STAGE. HOWEVER...SOME MINOR FLOODING OF THE LOW LYING AREAS SURROUNDING THE RIVER MAY STILL BE POSSIBLE THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. && ALC021-037-051-117-121-201055- /O.CAN.KBMX.FL.W.0035.000000T0000Z-130520T2100Z/ /CHLA1.1.ER.130519T1300Z.130519T2130Z.130520T0717Z.NO/ 525 AM CDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT CHILDERSBURG. * AT 4:45 AM MONDAY THE STAGE WAS 401.8 FEET. * FELL BELOW FLOOD STAGE AT 2:17 AM MONDAY. * FLOOD STAGE IS 402 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 399.3 FEET BY TOMORROW MORNING . * IMPACT...AT 402 FEET...FLOODING OF LOW LYING AREAS BEGINS. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 19, 6:26 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 19, 6:26 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 AM CDT SUN MAY 19 2013 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... CALMER CONDITIONS ACROSS CENTRAL ALABAMA THIS MORNING ARE WELCOMED AFTER FLOODING AFFECTED EASTERN LOCATIONS YESTERDAY...RESULTING IN ELEVATED STREAM LEVELS AND SEVERAL RIVERS AT CAUTION OR FLOOD STAGE. SEE THE LATEST RIVER FORECAST PRODUCTS FOR SPECIFICS. MOST OF THE AREA SHOULD REMAIN DRY TODAY...EXPECT THE EAST WHERE RAINFALL IS NOT NEEDED. THE SLOW MOVING PATTERN WILL SHIFT FAR ENOUGH EAST TONIGHT BRINGING DRY CONDITIONS BACK TO THE AREA FOR AT LEAST THE FIRST HALF OF THE WORK WEEK. THIS MORNING...A SLOW MOVING MID LEVEL TROUGH IS LOCATED JUST TO OUR NORTHEAST AND PROVIDING LIFT FOR A COMPLEX OF STORMS MOVING SOUTHEASTWARD ACROSS CENTRAL GEORGIA. THE APPROACHING MID LEVEL RIDGE AXIS THAT WILL FINALLY PUSH THIS TROUGH AWAY FROM THE AREA STRETCHES NORTHWARD ALONG THE MISSISSIPPI RIVER. CIRRUS FROM A MCS ROTATING AROUND THE EDGE OF THE RIDGE AXIS IN OK AND KS IS SPREADING EASTWARD ACROSS THE AREA. ISOLATED CONVECTION THAT WAS ONGOING EARLIER TONIGHT ACROSS CENTRAL ALABAMA HAS DISSIPATED. MODELS CONTINUE TO SHOW REDEVELOPMENT TODAY...PARTICULARLY IN THE FAR EAST...WHERE FORCING FROM THE NEARBY TROUGH WILL HELP SPARK SHOWERS AND THUNDERSTORMS. AS THE MID LEVEL RIDGE BUILDS TOWARD THE AREA...EXPECT ACTIVITY TO SHIFT EASTWARD AS A WHOLE THROUGH THE DAY. PWS REMAIN OVER 1.5 INCHES...AND HEAVY RAINFALL WILL BE THE PRIMARY CONCERN WITH ANY CONVECTION. CONDITIONS WILL NEED TO BE MONITORED CLOSELY AS ANY RAINFALL COULD COMPLICATE FLOOD PROBLEMS. WILL NOT CARRY ANY POPS OVERNIGHT TONIGHT AS ALL ACTIVITY SHOULD BE TO THE EAST. GIVEN THE MOIST GROUND CONDITIONS...ADDED PATCHY FOG TO THE FORECAST. BOUNDARY LAYER WINDS REMAIN ELEVATED AND DO NOT ANTICIPATE ANY DENSE FOG PROBLEMS AT THIS POINT. WITH THE RIDGE AXIS CROSSING THE SOUTHEASTERN CONUS THROUGH THE FIRST HALF OF THE WORK WEEK...CONDITIONS WILL BE DRY. DEWPOINTS WILL REMAIN IN THE 60S AND HIGHS AROUND 90. THE NEXT SYSTEM TO AFFECT CENTRAL ALABAMA WILL COME FROM THE LONGWAVE TROUGH CURRENTLY SITTING OVER THE WESTERN CONUS. AS THIS SYSTEM SHIFTS ACROSS THE PLAINS AND INTO THE MIDWEST...A FRONT WILL MOVE THROUGH THE AREA DURING THE WEDNESDAY/THURSDAY TIME FRAME. MOST OF THE FORCING REMAINS NORTH OF THE AREA...CLOSER TO THE PARENT SURFACE LOW CROSSING THE MIDWEST. WIND SHEAR AND INSTABILITIES ARE NOT IMPRESSIVE...AND WILL MAINTAIN ONLY CHANCE POPS AND NO MENTION OF SEVERE IN THE HWO. MODEL SOLUTIONS DIFFER TOWARD THE END OF THE WEEK IN REGARDS TO HOW QUICKLY MID LEVEL RIDGING BUILDS ACROSS THE SOUTHEAST. WILL FAVOR THE DRIER AND MORE PROGRESSIVE ECMWF FOR NOW...WITH SLIGHTLY COOLER AND DRIER CONDITIONS FOR NEXT WEEKEND. 14 && .AVIATION... 12Z TAF DISCUSSION. WIDESPREAD IFR CIGS WILL SLOWLY RISE THIS MORNING GIVING WAY TO VFR CONDITIONS BY LATE MORNING/EARLY AFTERNOON. ISO/SCT CONVECTION EXPECTED AGAIN TODAY MAINLY IN THE EAST. WINDS WILL BE OUT OF THE SSW TODAY AT 5-10 KTS. PATCHY FOG IS POSSIBLE AFTER MIDNIGHT DUE TO MOIST GROUND CONDITIONS COMBINED WITH LIGHT/CALM SFC WINDS. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 67 90 64 89 / 50 20 10 10 10 ANNISTON 85 66 89 66 89 / 60 30 10 10 10 BIRMINGHAM 87 67 90 68 90 / 20 10 10 10 10 TUSCALOOSA 89 67 92 65 91 / 10 10 10 10 10 CALERA 87 67 88 67 89 / 20 10 10 10 10 AUBURN 86 66 88 66 88 / 50 30 10 10 10 MONTGOMERY 90 67 91 66 91 / 20 10 10 10 10 TROY 89 67 89 64 89 / 20 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BLOUNT...BULLOCK...CALHOUN...CHAMBERS... CHEROKEE...CLAY...CLEBURNE...COOSA...ELMORE...ETOWAH... JEFFERSON...LEE...MACON...MONTGOMERY...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA. &&
Hazardous weather outlook, May 19, 6:43 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 AM CDT SUN MAY 19 2013 ALZ011>015-017>050-201145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 643 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TODAY ACROSS EAST CENTRAL ALABAMA. THIS COULD ENHANCE ONGOING FLOODING PROBLEMS IN AREAS THAT RECEIVED HEAVY RAINFALL EARLY SATURDAY OR LEAD TO ADDITIONAL LOCALIZED FLASH FLOODING CONCERNS. ADDITIONALLY...RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE TALLAPOOSA RIVER BASIN...UPPER CAHABA RIVER BASIN...AND COOSA RIVER BASIN. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIVER FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF THE COOSA RIVER BASIN INTO THE FIRST PART OF THE WORK WEEK...OR POSSIBLY LATER. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY TO MONITOR FOR FLOODING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| May 19, 2:13 PM CDT | Special Weather Statement | BMX | Lee | 47 min |
| May 19, 2:27 PM CDT | Special Weather Statement | BMX | Clay | 48 min |
| May 19, 5:11 PM CDT | Special Weather Statement | BMX | Cleburne | 49 min |
| May 19, 5:21 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| May 19, 6:02 PM CDT | Special Weather Statement | BMX | Randolph | 43 min |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.